British Lung Foundation
35,969 members43,265 posts

Going up on steroids from 5mg to 30mg due to fatigue

Hi I'm val I have done a steroid wean from 30 mg to 5mg and tomorrow was going to be the day when I would be switched over because my gland is knackered I suffer with chronic fatigue atm amid other things but I have family coming next week from Spain with my little grandson and when I was ill over Xmas I went back up to 30 for 5 days and I did not feel so fatigued so I'm thinking of going up to 30mg while they are here just so I can cope because otherwise I shall go mad and probably be horrible to be around help me please

9 Replies
oldestnewest

I can understand your anxiety about wanting to be in good shape for your family Val. But I would be worried at your taking the decision to increase back up to 30mg on your own. If you do have an adrenal insufficiency problem as your suggest ("my gland is knackered") the more oral steroids you take, the worse this will become, so you want to save them for when you really need them.

Please call or make an appointment with your GP to discuss what your options are to deal with this fatigue. And explain to your family that you are a bit under the weather and would appreciate some help with cooking, housework etc - surely they would prefer to help than have you feeling more and more exhausted.

6 likes
Reply

We no the gland is not going to wake up so I was going to change the steroid so I could feel bethere, but when they come this is there holiday and don't do anything and my daughter in law is pregnant so is not feeling great and they are used to me doing it all as I have always done so ,so I was thinking ten days on 30mg would not be to long or do me to bad as I have been up and done on them over the 5 yrs

2 likes
Reply

Ok, I understand, but please do speak to your GP.

2 likes
Reply

Wi agree with 02 please don’t do this on your own and is your doctor prescribin this amount for you

Take care

Dorothy

2 likes
Reply

You have great advice from members already. It is hard sometimes to tell our families exactly how we feel but most of them are glad we did and are happy to help. Please see your doctor before upping them again.

3 likes
Reply

Woudnt it be nice if they could find us a med that does the same has steroids but with no side affects my husband gets tired like this he has asthma he has been taking a couple of steroids a day to give him energy his GP has unusually aloud this ?I would be careful if I was you because when you really need them you may not get the full benefit but I can see where your coming from I myself have been on them 3 weeks and I fill my mood is more elevated I'm down to 10mg and hope to stop by weekend I just hope my mood doesn't drop xx

1 like
Reply

What do you mean by "switched over"? If your adrenal glands are really knackered, ie not functioning at all or only at a very low level (mine are about 2%) you should be on steroid replacement therapy, ie hydrocortisone. This replaces the cortisol which your adrenals would normally produce & which is essential to life. When you're on hydrocortisone, then provided it's the right dose for you, you shouldn't feel tired. You still need prednisone occasionally but only when your breathing is worse, eg with an infection.

1 like
Reply

That’s a lot..minimum dosage is 5mg so 4 times 5 is the max told me the endocrinologist you can go up to 20mg.

Reply

I agree with O2 on this. I have been weaning myself off 30 mg a day since before Xmas when I had a nasty infection. I am down to 13 a day at present but only yesterday talked to the community matron (who calls) about it.

Reply

You may also like...